Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

I am 63 years old. 5'8" and 160 lbs. I

DOCTOR OF THE MONTH - Apr 2017
Apr 2017
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1999
Answered : 9763 Questions
Question
I am 63 years old. 5'8" and 160 lbs. I am a clergy, married and generally healthy apart from a vasovagle issue I have been dealing with for years. (please excuse the spelling) I wake up with stiffness and mild pain in my right hand every morning. Most often wake up with dry mouth and eyes. These symptoms go away within an hour of waking. I get about 7 hours of sleep normally but toss and turn.

Aches and pains in hips began about a year ago and will get worse and then lessen up. Often like the older man I am, I will get up slow and painfully. But after walking a bit it gets better. The blood work I had done for arthritis came out negative.

I also experience indigestion daily and usually need a Zantac daily, though I try to go without. My father, in his 80's had difficulty swallowing. I have had that symptom at times and had to leave the table. Of course, I have tried to change diet, but the indigestion is more often than not there.

Have had high blood pressure since 12 and treated. I was diagnosed with mild heart blockage in my 30's and was put on medication: Irbesartan -- HCTZ 150 - 12.5 mg; Zetia; Zocar. My doctor has me off of Zcar for a while to see if it helps with the joint pain. My present doctor has been trying several medications for joint and fibromyalga type symptoms -- mild depression, etc. One worked a bit with the general pain.

I do have a neck injury of herniated disc that flares up now and then. In college I was a State Champion Nationally ranked weight lifter (Power Lifter). Due to the hand and arm pain I experience on my right side I have tried to get a MRI but insurance turns me down.

Fri, 2 Feb 2018 in Bones, Muscles and Joints
 
 
Answered by Dr. Bhagyesh V. Patel 41 minutes later
Brief Answer:
Multiple factors acting together for assembly of symptoms .

Detailed Answer:
Hello dear

Warm welcome to Healthcaremagic.com
I have evaluated your query thoroughly .

* Multiple symptoms are in relation with different factors as
- low immunity - age related changes - indigestion - deficiency of vitamins ,
trace elements - others .

* Shingles may be from certain drug induced or other allergy .

Kindly provide further details so that I can answer your query completely .

1. If you do not take pain killer , is there persistent multiple site pain .
2. Diet intake okay , any alteration in weight .
3. History of consumption of smoking , alcohol .
4. Are there skin eruptions at present .
5. Last blood test parameters of blood sugar , cholesterol if done and available .

Awaiting for your response .

Regards .
Above answer was peer-reviewed by
 
Follow-up: I am 63 years old. 5'8" and 160 lbs. I 14 hours later
I have pain of movement in hips mainly after sitting a while. Pain also in right shoulder, elbow during day and hand swelling or stiffness in night while sleeping.

I have not smoked in 30 years and very little even then

I take blood test for general things and especially kidneys and liver due to heart medications — but all is normal. Also all vitamins were in the normal range except D3 which I now have been supplementing with 5000 mg daily. I have been doing this for three months.

I have no sores or open wounds or breakouts.
I have gained about 8 lbs recently — probably due to holidays.

The shingles issue I had was 35 years ago while going through a divorce. The weird shingles type pain I have now and then is localized in a 5 inch circular area that could show up anywhere and it will be gone within a few days — no redness or visible skin irritation — just shooting nerve pain beneath the skin. I believe dairy foods bring this on — just guessing from experience.

My main concern is the general aches and pains I experience that cause me to do no more working out than walking a mile with the dog (brisk walk) each day.

Dr put me on Testosterone (Rub on shoulder) about 3 years ago. Testosterone level stays at about 650 now.

Dr also put me on Duloxetine HCL DR 30 mg. Now this really seemed to help. I became fearful of it and really wanted to see if it was helping with about 70 of aches and pains. So Dr said to stop taking and let’s see. By the way, getting of If this med has been horrible — really horrible from tennitus to depression to things I can’t explain like brain shocks. Anyway, things are finally settling down and I’m wondering if I should have stayed on it since it seems to help with the pain and general “outlook on life”. It did seem to suppress sexual function a bit.

Most people looking at me or around me would believe I look great for my age and they see no issues. That’s about it.
 
 
Answered by Dr. Bhagyesh V. Patel 9 minutes later
Brief Answer:
follow up .

Detailed Answer:
Welcome XXXXXXX for follow up .

Thanks for all the details .

* Duloxetine has multi modality action as anti depressant , pain controlling agent.

* General aches have different mode of origin seemingly trace elements
deficiency , usually not detectable by routine blood tests .

* My opinion regarding your case after thorough evaluation

@ If currently without Duloxetine , you do not have much body ache , feeling okay
with all your routine activities ; then should not restart it .
Continue with current D3 supplementation ,
Add more of deep breathing exercises , YOGA regularly in your schedule ,
balanced nutritious diet , plenty of liquids to be more fit and fine .

@ If current taking Duloxetine , can take it in maintenance dose according to the
advise of doctor .

Wishing you fine health and a great life ahead .

Welcome for any further assistance .
Regards take care .
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor